Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
912156 tn?1242877984

im in serious need of help

Hi, My name is Nathan. I will turn 24 on july30, I am 6'1'' 285lbs and i smoked a pack a day till just recently. 5 mos. ago i took a drug named Invega wich is an antipsycotic but was given to me for bipolar disorder. This drug is a revoloutionary drug in that field in that it is a time released capsule of palpharidone wich should never be crushed, chewed, or cut before taking. Unfortunately I didnt know this at the time. The doctor prescribed 3mg capsules of invega once daily along with I think 10mg lexapro and told me to se the nurse on my way out who gave me 6mg samples of invega and instructed me to cut them in half. The following Monday I started both drugs. I cut the invega in half and took it along with the lexapro b4 bed that night and did the same on tues and wed, on wed several hrs after taking them I cracked open a beer and by the time I took the 4th sip  I felt a cold feeling run from my feet up through the rest of my body, my heart rate skyrocketed,  my lips drew up, and a terrible pain went through my chest. When the ambulance arrived they checked my vitals and they were all off. By the time I got to the hospital they were stable, they ran an ekg,bloodwork, and did a chest x-ray all of wich came back normal. For the next 2 mos i was in and out of the hospital hyperventalating about 13 times and the same each time, they called them panic attacks due to the trauma of thee near death experience. I finaly accepted that it was only anxiety and nothing was wrong with me, ''I STOPED HAVING ATTACKS'' but I noticed that the symptoms of pain throughout my body, nausia, vibrations in my feet and hands, pressure in my head and palpitations were geting worse so I decide to go to a regular dctr and find out whats wrong. By this time im experiencing alot of dizzyness especialy when standing with a dramatic increase in heart rate when I stand, I also fave feelings of having a tube sock on my left leg and a feeling of movement under the skin where the artery runs into the top of my left foot. The doctor tests my thyroid and a nerve conduction test to see if its my nerves and the nct is fine. I go home and for two weeks the pain goes away but I absolutely can not tollerate activity barely tollerate standing so I go to the er where they test my bp lying, siting, and standing. My blood pressure droped signifigantly and my heart rate jumped signifigantly so they run liquids through an iv wich I dont understand bc my electrolytes are fine, When the iv finishes they send me home without checking it again or anything but I do notice that I dont get as dizzy when standing. I go back  to my doctor a week or so later and she says my thyroid is .43 hyper, so she orders a series of tests wich include ana panel, electrolytes, and several others plus she wants to test my thyroid again. A couple weeks later I go back and find that my thyroid is now .57 acceptable and all of the other tests are fine. I still feel like im dieing all the time and she has no ideal whats wrong with me and she is now fixing to send me for a stress test plus my blood pressure is now geting high and the pains have returned. I dont know whats wrong with me and neither does anyone else, I feel like im dieing all the time and im scared that if they dont figure it out soon I might not live to see 25. Ive researched and researched and I dont know whats wrong. I think its 1 or more of three things, my nervous system maybe autonomic and other, my heart not real sold on that, or m main fear some kind of damage to my arteries. Does anyone know what this drug could have done to me? What could cause these symptoms? Oh and btw here lately I cant even smoke ciggs nemore bc they make me feel terrible and thats never happened. Please any insite is welcome.
6 Responses
690060 tn?1247845341
Hi, Nathan. The reason they likely gave you the IV was for the water, not for electrolytes. The higher the volume of water in your circulatory system the more pressure.

But now: stress, plus pain, can be what's making your BP too high.

Your symptoms can all be from the paliperidone overdose. There's even a "black box warning" on that drug - which seem to center on cardiac and neural effects. But the post traumatic stress can be adding to some of that, as you are aware.

In further researching that you do, I'd pay special attention to the parts about "alpha adrenergic receptors".

Have you tried getting in touch with J & J, the manufacturer? You never know, you might get some response from them - especially since they seem eager to prove the safety of the drug.
690060 tn?1247845341
oops, forgot to say that the odd thing about your symptoms is that they have lasted even after all the drug is gone from your system.  That would seem to mean that some damage was done, but on the other hand maybe there's some weird and very unusual other effect going on. I'd guess your best hope is to find others who might have undergone the same thing as you, either through J & J or maybe the FDA.

Good luck to you.

P.S. SSRIs can have lots of unexpected effects, too. So you can't at this point separate those effects from the OD of 5 months ago.
912156 tn?1242877984
Yes ive contacted them and they just said that the drug shouldnt still be causing problems after its out of my system. I am starting to think that it has damaged my nervouse system particularly the autonomic nervous system as my blood pressure drops when I stand and the other symptoms but that still wouldnt explain all of the pain in my body so maybe my entire nervous system.
690060 tn?1247845341
well, besides drinking lots of water to try and make the orthostatic hypotension better...

I'd look at what others with peripheral neuropathy are trying. That would include those with:
- diabetes
- nerve damage from chemotherapy
- Lyme disease

going off the top of my head, they'd be trying:
- alpha lipoic acid
- B-6 and choline
- others I forget, but maybe including good ol' magnesium

then there are the drugs Lyrica and Neurontin

as far as I remember, nerve damage can be to the nerve itself or to the myelin sheath. Your nct might eliminate one of those possibilities
912156 tn?1242877984
Thanks I appreciate the help. Hope I figure it out soon.
690060 tn?1247845341
...unless you developed an autoimmune reaction, which can last long past the time when the drug is out of the system
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.